MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, cage appeared to not be fully collapsed when entering the disc space and it was believed because it was not fully collapsed, the superior portion of the implant captured a portion of the inferior aspect of the l4 vertebral body where it was malleted into place and disrupted the inferior endplate of l4.The peek portion of the cage then fractured and sheared away from the titanium portion of the cage.Dural tear occurred to the patient.The product came in contact with the patient.Patient had a fractured end plate due to this event.
 
Additional Manufacturer Narrative
Product analysis result: visual functional microscopic visual review of the implant confirmed the ¿ears¿ of the -03-top component are broken off and not returned for analysis.Functional check confirmed the implant screw was able to elevate and lower the upper attachment of the implant.Microscopic review of the returned item indicates that are witness marks on the back side of the implant where it connects to the inserter, indicating force was used in implantation.There does not appear to be any significant witness marks on the nose of the peek portion which indicates the spacer was fully closed.The fracture surface is fairly flat with some raised edges.This type of damage is consistent with material overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8224520
Report Number1030489-2019-00016
Device Sequence Number265213
Product Code MAX
UDI-Device Identifier00643169430686
UDI-Public00643169430686
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue Number7770923
Device Lot Number0679008W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR